MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED, REUSABLE

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED, REUSABLE
Model Number 2.0MM DRILL BIT, CALIBRATED, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a pilon fracture, anterolateral access surgery while drilling the first hole for the screw through the locking drill guide the drill did break.The surgeon suggest that he drills against the reposition k-wire and that why the drill broke.He left the broken off piece of the drill inside the bone under the cortical of the bone.For the fixation of screws he used another holes in the plate.The surgery was finished successfully with another drill from the instrument set.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-8943-16-ru serial/batch number (b)(6) was received for evaluation.A visual evaluation found that the device tip was broken off.Functional testing was not performed due to the damage to the instrument.The most likely reason for the reported failure is user error, specifically allowing the device to make contact with other instruments during use.

Brand Name
2.0MM DRILL BIT, CALIBRATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21168348
Report Number1220246-2025-09485
Device Sequence Number14536930
Product Code HTW
UDI-Device Identifier00888867265752
UDI-Public(01)00888867265752(11)220721(10)032229
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED, REUSABLE
Device Catalogue NumberAR-8943-16-RU
Device Lot Number032229
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown